Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 27, 2007, 7:03 PM HST for Hawaii County, Hawaii. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 7:03 PM HST (05:03 UTC)
- Expired
- Jun 28, 2007, 3:37 PM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 280503 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 703 PM HST WED JUN 27 2007 ...STRONG WINDS OVER THE SUMMITS OF BIG ISLAND... .MODERATE TRADE WINDS ENHANCED BY TERRAIN RESULT IN STRONG WINDS OVER THE SUMMIT. HIZ028-281815- /O.NEW.PHFO.WI.Y.0030.070628T0503Z-070629T0200Z/ BIG ISLAND SUMMITS- 703 PM HST WED JUN 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THURSDAY. SUSTAINED WINDS OF 30 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS TONIGHT ARE EXPECTED TO CONTINUE THROUGH THURSDAY AFTERNOON ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING IN THE AFFECTED AREA. $$ HUI
2 follow-up statements
000 WWHW70 PHFO 281805 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 805 AM HST THU JUN 28 2007 ...STRONG WINDS OVER THE SUMMITS OF THE BIG ISLAND... .MODERATE TRADE WINDS ENHANCED BY TERRAIN RESULT IN STRONG WINDS OVER THE BIG ISLAND SUMMITS. HIZ028-290200- /O.CON.PHFO.WI.Y.0030.000000T0000Z-070629T0200Z/ BIG ISLAND SUMMITS- 805 AM HST THU JUN 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... WIND OBSERVATIONS FROM THE CANADA FRANCE HAWAII TELESCOPE AND THE VERY LONG BASELINE ARRAY TELESCOPE CONTINUE TO SHOW SUSTAINED WINDS ABOVE 30 MPH. WINDS OF 30 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH THURSDAY AFTERNOON ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING IN THE AFFECTED AREA. $$ ANGLE
000 WWHW70 PHFO 290137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST THU JUN 28 2007 ...WIND ADVISORY IS CANCELLED FOR THE SUMMITS OF THE BIG ISLAND... .WINDS OVER THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY LEVEL. HIZ028-290245- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-070629T0200Z/ BIG ISLAND SUMMITS- 337 PM HST THU JUN 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALL OBSERVATIONS FROM THE BIG ISLAND SUMMITS HAVE DROPPED BELOW 30 MPH. $$ ANGLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 27, 3:55 PM HST, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 27, 3:55 PM HST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 355 PM HST WED JUN 27 2007 .SYNOPSIS...A STRONG HIGH FAR NORTH NORTHWEST OF OUR AREA WILL BRING MODERATE TO STRONG TRADE WINDS THROUGH FRIDAY. THIS HIGH WILL WEAKEN AND MOVE WEST BY THE WEEKEND...WITH WINDS DECREASING IN RESPONSE. WINDWARD AND MAUKA CLOUDS AND SHOWERS WILL DECREASE THROUGH THE END OF THE WEEK AND THEN SLOWLY INCREASE OVER THE WEEKEND. && .DISCUSSION...THE AFTERNOON SOUNDING SHOW THE INVERSION HEIGHT REMAINING STEADY WITH 6000 FEET AT LIHUE AND 7300 AT HILO. THE BELOW NORMAL INVERSION HEIGHT IS KEEPING RAINFALL TO A MINIMUM WITH CLOUD TOPS ONLY ALLOWED TO GROW UP TO THE INVERSION HEIGHT. TODAYS RAINFALL TOTALS CONCUR WITH THE SOUNDINGS AND LOW CLOUD TOPS WITH MOUNT WAIALEALE CONTINUING TO GRAB MOST OF THE STATES RAINFALL WITH 0.35 INCHES. WINDWARD KAUAI RECEIVED A FEW DROPS TODAY AS WELL AS WINDWARD OAHU AND THE BIG ISLAND...BUT NOTHING OF SIGNIFICANCE. THE GFS AND OTHER GLOBAL MODELS AGREE WITH CONTINUING THE BRISK TRADE WINDS AND DRY WEATHER THROUGH FRIDAY WITH LIMITED RAINFALL. SATURDAY THE SURFACE HIGH NORTH NORTHWEST OF THE STATE BEGINS TO WEAKEN GRADUALLY AND THE TRADES ARE EXPECTED TO DECREASE TO MODERATE LEVELS. GFS BRINGS OUR LOW LEVEL MOISTURE BACK TO NORMAL VALUES BY SUNDAY...SO EXPECT NORMAL TRADE SHOWERS TO RETURN BY THE TAIL END OF THE WEEKEND. TRADE WIND WEATHER LOOKS TO REMAIN IN PLACE THROUGH NEXT WEEK WITH THE HIGH PRESSURE REMAINING IN PLACE NORTHWEST OF THE STATE. && .MARINE...SMALL CRAFT REMAINS FOR THE CHANNELS AND SOUTH POINT WATERS AND LOOKS TO REMAIN THROUGH FRIDAY. A SIGNIFICANT SOUTH SWELL IS EXPECTED TO ARRIVE LATE THURSDAY AND BUILD THROUGH THE DAY ON FRIDAY. THE STORM THAT PRODUCED THIS SWELL WAS IMPRESSIVE OFF THE COAST OF NEW ZEALAND... AND THE WAVEWATCH MODEL CONTINUES TO SHOW SWELLS LARGE ENOUGH FOR ADVISORY LEVEL SURF THROUGH THE WEEKEND AND INTO NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && MORRISON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.